Alert archive / Iowa / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 167, NWS Des Moines, IA

June 24, 2013Mahaska County, Monroe County, Wapello County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 24, 2013, 1:38 PM CDT for Mahaska County, Monroe County, Wapello County, Iowa. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2013, 1:38 PM CDT (18:38 UTC)
Expired
Jun 24, 2013, 2:15 PM CDT
In force
37 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Mahaska County, IA, Monroe County, IA, Wapello County, IA

The radar

The Des Moines radar (KDMX), 124 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 1:55 PM CDTTSTM WND GST 58Ne Oskaloosa Airport, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 24, 12:14 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 6.6 hours before the alert went out and 330 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2013-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2355 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2013-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 223 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2355 J/kg
Mixed-layer CIN
-127 J/kg
Mixed-layer LCL
798 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
223 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.9
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

400 
WUUS53 KDMX 241838
SVRDMX
IAC123-135-179-241915-
/O.NEW.KDMX.SV.W.0167.130624T1838Z-130624T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
138 PM CDT MON JUN 24 2013

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN MAHASKA COUNTY IN SOUTH CENTRAL IOWA...
  NORTHEASTERN MONROE COUNTY IN SOUTH CENTRAL IOWA...
  NORTHERN WAPELLO COUNTY IN SOUTHEAST IOWA...

* UNTIL 215 PM CDT

* AT 134 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
  OSKALOOSA...AND MOVING EAST AT 35 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  KEOMAH VILLAGE...KIRKVILLE...OSKALOOSA AIRPORT...OTTUMWA AIRPORT
  AND FREMONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4108 9270 4128 9273 4133 9240 4117 9240
      4117 9218 4116 9217 4112 9217
TIME...MOT...LOC 1838Z 261DEG 29KT 4118 9258

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH

$$
2 follow-up statements
437 
WWUS53 KDMX 241848
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
148 PM CDT MON JUN 24 2013

IAC135-241858-
/O.CAN.KDMX.SV.W.0167.000000T0000Z-130624T1915Z/
MONROE IA-
148 PM CDT MON JUN 24 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MONROE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4108 9264 4129 9264 4133 9240 4117 9240
      4117 9218 4116 9217 4112 9217
TIME...MOT...LOC 1848Z 261DEG 29KT 4119 9247

$$

IAC123-179-241915-
/O.CON.KDMX.SV.W.0167.000000T0000Z-130624T1915Z/
WAPELLO IA-MAHASKA IA-
148 PM CDT MON JUN 24 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
MAHASKA AND NORTHERN WAPELLO COUNTIES UNTIL 215 PM CDT...

AT 143 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST
OF OSKALOOSA...AND MOVING EAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
ROSE HILL AND FREMONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4108 9264 4129 9264 4133 9240 4117 9240
      4117 9218 4116 9217 4112 9217
TIME...MOT...LOC 1848Z 261DEG 29KT 4119 9247

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH

$$
614 
WWUS53 KDMX 241858
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
158 PM CDT MON JUN 24 2013

IAC123-179-241908-
/O.CAN.KDMX.SV.W.0167.000000T0000Z-130624T1915Z/
WAPELLO IA-MAHASKA IA-
158 PM CDT MON JUN 24 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MAHASKA AND
NORTHERN WAPELLO COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 7 PM. 

LAT...LON 4108 9264 4129 9264 4133 9240 4117 9240
      4117 9218 4116 9217 4112 9217
TIME...MOT...LOC 1858Z 261DEG 29KT 4112 9235

$$

JOHNSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 6:10 AM CDT, 7 hours 28 minutes earlier.

Area forecast discussion, Jun 24, 6:10 AM CDT, 7 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
610 AM CDT MON JUN 24 2013

.SHORT TERM.../TODAY /...
ISSUED AT 332 AM CDT MON JUN 24 2013

ONGOING CONVECTION WILL CONTINUE ACROSS THE I-80 CORRIDOR AND
NORTH THIS MORNING. WARM CLOUD DEPTHS ARE AROUND 15KFT SO LARGE
HAIL NOT MUCH OF A THREAT. WE COULD NOT GET MORE THAN HALF INCH
HAIL FROM STORMS ALL NIGHT BUT RAINFALL RATES OF 2 TO 3 INCHES AN
HOUR WERE COMMON. WE ARE IN FOR SEVERAL ROUNDS OF STORMS TODAY.
CURRENT CONVECTION IS A RESULT MODERATE INSTABILITY AS A SHORTWAVE
LIFTS ACROSS THE AREA. CURRENT CONVECTION WILL LIKELY WEAKEN OR
DISSIPATE BY LATE MORNING BUT ANOTHER AREA OF STORMS OVER EASTERN
NEBRASKA IS MOVING EAST AND OTHER STORMS AHEAD OF THIS LINE ARE
STARTING TO DEVELOP AND SHOULD MOVE ACROSS THE I-80 CORRIDOR. I
HAVE ISSUED A FLASH FLOOD WATCH FOR THE I80 TO HIGHWAY 20 CORRIDOR
THROUGH 4 PM FOR THIS CONVECTION. IN ADDITION...ADDITIONAL
SHORTWAVES WILL MOVE ACROSS THE AREA TODAY WITH THE FRONTAL
BOUNDARY OVER THE AREA EXPECTED TO RETREAT BACK NORTH AS A WARM
FRONT. SHEAR IS SUFFICIENT FOR STRONG/SEVERE STORMS FROM EARLY
AFTERNOON AND BEYOND. THIS AFTERNOON SHOULD SEE ACTIVE WEATHER
WITH POTENTIAL FOR SEVERE AND HEAVY RAIN. AS THE FRONT SHIFTS
NORTH LATER THIS AFTERNOON...THE THREAT FOR HEAVY RAIN WILL FOLLOW
SO A FLASH FLOOD WATCH IS ALSO POSTED NORTH OF HIGHWAY 20 FOR
LATER AFTERNOON AND TONIGHT.

.LONG TERM.../TONIGHT THROUGH SUNDAY/...
ISSUED AT 332 AM CDT MON JUN 24 2013

MORE OF THE SAME FOR TONIGHT THROUGH TUESDAY AS WE WILL CONTINUE
TO CONTEND WITH A QUASI STATIONARY FRONTAL BOUNDARY...A LOW LEVEL
JET AND SEVERAL SHORTWAVES TO CROSS THE STATE. STORMS WILL LIKELY
BE ONGOING FROM THE AFTERNOON AND LIKELY RE-INTENSIFY BY MID
EVENING ACROSS THE NORTH. IT WILL LIKELY START OUT WITH SOME
SEVERE POTENTIAL THEN TRANSITION INTO ANOTHER HEAVY RAIN EVENT.

BEYOND TUESDAY THERE HAS NOT BEEN MUCH CHANGE TO THE GOING
FORECAST. UPPER LEVEL RIDGING WILL DEVELOP OVER THE ROCKIES
PLACING IOWA IN NORTHWEST FLOW WITH A COUPLE OF SHORT WAVES
PUSHING ACROSS THE FORECAST AREA. ONE SUCH WAVE WILL PUSH ACROSS
NORTHERN/EASTERN IOWA WEDNESDAY THEN AGAIN THURSDAY NIGHT. BEYOND
THAT CONFIDENCE IS TOO LOW TO INCLUDE ANY KIND OF POP. COOLER
TEMPS IN STORE FOR THE WEEKEND AS A RESULT OF THE NORTHWEST FLOW.

&&

.AVIATION...24/12Z
ISSUED AT 610 AM CDT MON JUN 24 2013

THUNDERSTORMS ALONG THE I-80 CORRIDOR WILL LIFT TO THE HIGHWAY 20
CORRIDOR THROUGH 21Z.  KDSM AND KALO WILL BE THE MAIN TAF LOCATIONS
AFFECTED.  STORMS WILL PRODUCE HEAVY RAINFALL AND GUSTY WIND.  MVFR
CONDITIONS POSSIBLE IN STORMS.  THE THUNDERSTORM THREAT WILL SHIFT
NORTH LATE AFTERNOON THROUGH THE REMAINDER OF THE FORECAST PERIOD
AFFECTING KFOD...KMCW AND KALO.  MVFR CONDITIONS POSSIBLE IN STORMS
WITH THE SAME THREATS TO AVIATION EXPECTED.  SFC FLOW WILL BE S TO
SE FROM 10-20KTS AND STRONGER IN STORMS.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR ADAIR-AUDUBON-BOONE-
CARROLL-CASS-CRAWFORD-DALLAS-GREENE-GUTHRIE-JASPER-MADISON-
MARSHALL-POLK-POWESHIEK-STORY-TAMA.

FLASH FLOOD WATCH FROM THIS AFTERNOON THROUGH TUESDAY MORNING
FOR BREMER-BUTLER-CALHOUN-CERRO GORDO-EMMET-FRANKLIN-HAMILTON-
HANCOCK-HUMBOLDT-KOSSUTH-PALO ALTO-POCAHONTAS-SAC-WEBSTER-
WINNEBAGO-WORTH-WRIGHT.

FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR BLACK HAWK-GRUNDY-
HARDIN.

&&

SHORT TERM...FAB
LONG TERM...FAB
AVIATION...FAB
Hazardous weather outlook, Jun 24, 10:48 AM CDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
1048 AM CDT MON JUN 24 2013

IAZ073>075-081>086-092>097-251600-
WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-
RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
1048 AM CDT MON JUN 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE WILL BE PERIODS OF THUNDERSTORMS THROUGH TONIGHT.
THUNDERSTORMS MAY BE SEVERE. LARGE HAIL AND DAMAGING WIND WILL
BE THE MAIN THREATS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE AGAIN POSSIBLE TUESDAY. SOME STORMS MAY BE
SEVERE WITH LARGE HAIL AND DAMAGING WIND. LOCALLY HEAVY RAINFALL
WILL ALSO BE POSSIBLE. THERE IS A CHANCE OF THUNDERSTORMS INTO
WEDNESDAY BUT STORMS ARE NOT EXPECTED TO BE SEVERE ON WEDNESDAY.

THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS THURSDAY NIGHT. IT
IS TOO EARLY TO DETERMINE SEVERE POTENTIAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

IAZ037>039-044>050-057>062-070>072-251600-
HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-BOONE-STORY-
MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-
ADAIR-MADISON-
1048 AM CDT MON JUN 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE PERIODS OF THUNDERSTORMS THROUGH TONIGHT.
STORMS MAY BE SEVERE. LARGE HAIL AND DAMAGING WIND WILL BE THE
MAIN THREATS BUT AN ISOLATED TORNADO CANNOT BE RULED OUT. HEAVY
RAINFALL WILL ALSO BE LIKELY THROUGH TONIGHT.

A FLASH FLOOD WATCH IS ALSO IN EFFECT FOR THE AREA THROUGH
TONIGHT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE AGAIN POSSIBLE TUESDAY. SOME STORMS MAY BE
SEVERE WITH LARGE HAIL AND DAMAGING WIND. LOCALLY HEAVY RAINFALL
WILL ALSO BE POSSIBLE. THERE IS A CHANCE OF THUNDERSTORMS INTO
WEDNESDAY BUT STORMS ARE NOT EXPECTED TO BE SEVERE ON WEDNESDAY.

THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS THURSDAY NIGHT. IT
IS TOO EARLY TO DETERMINE SEVERE POTENTIAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

IAZ004>007-015>017-023>028-033>036-251600-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-
1048 AM CDT MON JUN 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE PERIODS OF THUNDERSTORMS THROUGH TONIGHT.
THUNDERSTORMS THIS MORNING ARE NOT EXPECTED TO BE SEVERE BUT WILL
PRODUCE HEAVY RAINFALL. STORMS MAY BE SEVERE. LARGE HAIL AND
DAMAGING WIND WILL BE THE MAIN THREATS BUT AN ISOLATED TORNADO
CANNOT BE RULED OUT. HEAVY RAINFALL WILL ALSO BE LIKELY THROUGH
LATE THIS AFTERNOON.

A FLASH FLOOD WATCH IS ALSO IN EFFECT FOR THE AREA TONIGHT.
PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE AGAIN POSSIBLE TUESDAY. SOME STORMS MAY BE
SEVERE WITH LARGE HAIL AND DAMAGING WIND. LOCALLY HEAVY RAINFALL
WILL ALSO BE POSSIBLE. THERE IS A CHANCE OF THUNDERSTORMS INTO
WEDNESDAY BUT STORMS ARE NOT EXPECTED TO BE SEVERE ON WEDNESDAY.

THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS THURSDAY NIGHT
MAINLY EAST OF INTERSTATE 35 AND NEAR THE HIGHWAY 20 CORRIDOR. IT
IS TOO EARLY TO DETERMINE SEVERE POTENTIAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.

In the hours before

Local storm report, Jun 24, 12:12 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1212 PM CDT MON JUN 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 PM     FLASH FLOOD      5 SE HANSELL            42.71N 93.03W
06/24/2013                   FRANKLIN           IA   TRAINED SPOTTER

            HIGHWAY 3 COVERED BY RUNNING WATER IN VARIOUS PLACES
            BETWEEN HANSELL AND DUMONT IN BUTLER COUNTY. SMALL
            STREAMS OUT OF BANKS AND FIELDS FULL OF WATER.

&&

SEARCY
Local storm report, Jun 24, 1:02 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
102 PM CDT MON JUN 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 AM     TSTM WND DMG     OGDEN                   42.04N 94.03W
06/24/2013                   BOONE              IA   BROADCAST MEDIA

            THREE INCH DIAMETER TREE LIMBS DOWN. REPORT VIA NWSCHAT.

&&

BEERENDS
Special weather statement, Jun 24, 1:14 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
114 PM CDT MON JUN 24 2013

IAZ026>028-037>039-049-050-061-062-241915-
BLACK
HAWK-BREMER-BUTLER-FRANKLIN-GRUNDY-HARDIN-JASPER-MARSHALL-POWESHIEK-
TAMA-
114 PM CDT MON JUN 24 2013

...STRONG LINE OF THUNDERSTORMS MOVING ACROSS EAST CENTRAL IOWA...

AT 111 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTHWEST OF
IOWA FALLS TO 19 MILES SOUTHEAST OF IOWA FALLS TO 9 MILES SOUTH OF
GRINNELL...MOVING EAST AT 40 MPH.

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF
MODERATE DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

THESE STORMS MAY ALSO PRODUCE BRIEF TORNADOES ALONG THE LEADING EDGE
OF THE LINE. PLEASE REPORT ANY TORNADOES TO LOCAL LAW ENFORCEMENT OR
THE NATIONAL WEATHER SERVICE.

LOCATIONS IMPACTED INCLUDE...
  MONTOUR...            HOLLAND...            GRUNDY CENTER...
  GLADBROOK...          ACKLEY...             MALCOM...
  LINCOLN...            GLADBROOK...          GARWIN...
  GENEVA...             TOLEDO...             TAMA...
  MORRISON...           HANSELL...            STOUT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

SKOW
Local storm report, Jun 24, 1:19 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
119 PM CDT MON JUN 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0111 PM     TSTM WND GST     5 N MARSHALLTOWN        42.11N 92.92W
06/24/2013  M63.00 MPH       MARSHALL           IA   TRAINED SPOTTER

            REPORT FROM THE ASOS.

&&

BEERENDS
Local storm report, Jun 24, 1:26 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
126 PM CDT MON JUN 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 AM     TSTM WND DMG     BOXHOLM                 42.17N 94.11W
06/24/2013                   BOONE              IA   EMERGENCY MNGR

            FOUR INCH TREE LIMBS DOWN IN TOWN.

1156 AM     TSTM WND DMG     1 NE OGDEN              42.05N 94.01W
06/24/2013                   BOONE              IA   EMERGENCY MNGR

            ROOF BLOWN OFF A POLE BARN

&&

BEERENDS
Local storm report, Jun 24, 1:31 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
131 PM CDT MON JUN 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     FLASH FLOOD      WELLSBURG               42.43N 92.92W
06/24/2013                   GRUNDY             IA   EMERGENCY MNGR

            NUMEROUS PAVED AND GRAVEL ROADS WATER COVERED INCLUDING
            D17 AND T19. BARRICADES ARE BEING PLACED ACROSS ROADS.

&&

SEARCY

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 8:47 PM CDTSevere Thunderstorm WarningDMXAppanoose, Wayne43 min
Jun 24, 2:01 AM CDTFlash Flood WarningDMXAudubon, Cass, Guthrie6 hr
Jun 24, 3:41 AM CDTFlash Flood WatchDMXAdair, Audubon, Black Hawk, Boone, Bremer, Butler and 33 more51 hr
Jun 24, 9:15 AM CDTAreal Flood WarningDMXAdair, Guthrie24 hr
Jun 24, 10:12 AM CDTRiver Flood WarningDMXBlack Hawk7 days
Jun 24, 10:12 AM CDTRiver Flood WarningDMXEmmet40 hr
Jun 24, 10:23 AM CDTSevere Thunderstorm WarningDMXAudubon, Cass52 min
Jun 24, 10:52 AM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Crawford38 min
Jun 24, 10:54 AM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Cass, Dallas, Greene, Guthrie51 min
Jun 24, 11:03 AM CDTFlash Flood WarningDMXButler, Franklin, Grundy, Hardin6 hr
Jun 24, 11:16 AM CDTSevere Thunderstorm WarningDMXAudubon44 min
Jun 24, 11:18 AM CDTSevere Thunderstorm WarningDMXButler, Grundy27 min
Jun 24, 11:20 AM CDTSevere Thunderstorm WarningDMXAdair, Boone, Dallas, Greene, Madison40 min
Jun 24, 11:42 AM CDTSevere Thunderstorm WarningDMXBoone, Calhoun, Carroll, Dallas, Greene, Guthrie and 1 more48 min
Jun 24, 11:57 AM CDTSevere Thunderstorm WarningDMXBoone, Hamilton, Hardin, Polk, Story48 min
Jun 24, 12:01 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas29 min
Jun 24, 12:12 PM CDTSevere Thunderstorm WarningDMXHamilton, Hardin, Webster, Wright48 min
Jun 24, 12:27 PM CDTFlash Flood WarningDMXGrundy, Hardin6 hr
Jun 24, 12:39 PM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Poweshiek, Tama51 min
Jun 24, 12:45 PM CDTSevere Thunderstorm WarningDMXFranklin, Grundy, Hamilton, Hardin, Marshall, Story and 1 more30 min
Jun 24, 12:49 PM CDTFlash Flood WarningDMXMahaska, Marion, Poweshiek6 hr
Jun 24, 12:54 PM CDTSevere Thunderstorm WarningDMXMahaska36 min
Jun 24, 1:00 PM CDTTornado WarningDMXMahaska, Poweshiek30 min
Jun 24, 1:03 PM CDTFlash Flood WarningDMXFranklin, Hamilton, Wright6 hr
Jun 24, 1:17 PM CDTFlash Flood WarningDMXJasper, Marshall, Poweshiek, Tama6 hr
Jun 24, 3:15 PM CDTFlash Flood WatchDMXBlack Hawk, Grundy, Hardin39 hr
Jun 24, 4:09 PM CDTRiver Flood WarningDMXBlack Hawk, Butler3 days
Jun 24, 4:23 PM CDTRiver Flood WarningDMXBlack Hawk4 days
Jun 24, 6:15 PM CDTAreal Flood WarningDMXButler, Franklin, Grundy, Hardin24 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.